Pennsylvania, 2005Flash Flood in Pennsylvania, June 11, 2005
June 11, 2005 · NWS BGM · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT SAT JUN 11 2005
.SHORT TERM...
SCATTERED CONVECTION DEVELOPING ACROSS MAINLY NORTHEAST PA THIS AFTN
WHERE REMNANTS OF OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS LIKELY
TO BE ALONG WITH TERRAIN EFFECTS. THE STORMS ARE PRODUCING HEAVY
RAIN BUT ARE NOT ABLE TO BUILD MUCH, WITH RADAR SHOWING OTHER CELLS
IN THE FORECAST AREA STARTING TO GENERATE BUT ALMOST AS QUICKLY
DYING OUT. REALLY NOT A TRIGGER TO AID IN DEVELOPMENT AND THERE
APPEARS TO BE SOME CAP ACROSS THE AREA INHIBITING STORMS FROM
GETTING GOING EXCEPT FOR THE RIDGE LINES ACROSS THE POCONOS. WILL BE
INTERESTING TO SEE IF THIS CAN BE BROKEN AS THE AFTERNOON WEARS ON.
STILL PLAN ON CARRYING CHC OR SCT TSRA INTO THIS EVENING ACROSS THE
ENTIRE FORECAST AREA.
THERE WILL NOT BE MUCH CHANGE TO THE OVERALL SYNOPTIC WEATHER
PATTERN THROUGH THE SHORT TERM PERIOD OF THE FORECAST AS THE AREA
WILL REMAIN UNDER THE INFLUENCE OF LARGE UPPER RIDGE AND BERMUDA
HIGH OFF THE EAST COAST. THE CONTINUATION OF THE VERY WARM AND HUMID
CONDITIONS WILL COMBINE WITH LEFT OVER OUTFLOW BOUNDARIES, TERRAIN,
AND OCCASIONAL WEAK UPPER DISTURBANCES TO PRODUCE SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY MAINLY DURING THE HEATING OF THE
DAY...FROM LATE MORNING THROUGH THE MID EVENING HOURS. IT LOOKS LIKE
SUNDAY MAY SEE A LITTLE BETTER S/W TO PASS THROUGH THE AREA WHICH
WILL LIKELY GIVE US BETTER COVERAGE THAN WHAT WE ARE SEEING TODAY.
WEAK WIND FIELDS FROM SFC TO 500MB AND PRECIP WATER VALUES AROUND
200% ABOVE NORMAL WILL SPELL A CONTINUED THREAT FOR TORRENTIAL
DOWNPOURS WITH ANY THUNDERSTORMS THAT DEVELOP OVER THE NEXT COUPLE
OF DAYS. AREAS THAT SAW HEAVY RAIN YESTERDAY AND TODAY WILL SEE AN
ENHANCED THREAT.
THE REMNANTS OF T.S. ARLENE WILL MOVE NORTHWARD AND INTERACT WITH A
FRONTAL BOUNDARY IN THE MIDWEST. IT APPEARS THAT THE SYSTEM WILL BE
STEERED BY THE WESTERN ATLANTIC RIDGE AND THE STRENGTH OF THE RIDGE
WILL KEEP THE SYSTEM WELL WEST AS SHOWN BY TPC/NHC GUIDANCE. THE GFS
TRACKS THE LOW FURTHER EAST AND INTO WESTERN NYS ON MONDAY. FOR NOW,
WILL CONTINUE TO FOLLOW THE FURTHER WEST SOLUTIONS, BUT STILL CHC
FOR TSRA ON MONDAY ANYWAY WITH THE CONTINUED CURRENT WEATHER REGIME.
&&
.LONG TERM (MON NITE - SAT)...
MUCH OF THE SAME TRIPLE H WEATHER CONTINUES EARLY IN THE LONG RANGE
PERIOD...THEN MANY MED RANGE MODELS AND ENSEMBLES ARE LOCKING ONTO
THE GENERAL CONSENSUS OF SIGNALING A SIGNIFICANT PATTERN CHANGE
WHERE BERMUDA HIGH OVER EAST COAST RETREATS...AND IS REPLACED BY AN
OMEGA BLOCK WITH TROFS ON BOTH COASTS OF THE CONTINENTAL US.
LOCALLY WELL BE LOOKING FOR THE HOT AND HAZY WEATHER OF LATE TO
LINGER INTO TUESDAY WITH SCT THUNDERSTORMS AS IMPULSES ROUND THE
RIDGE...AND ALSO REMNANTS OF TROPICAL STORM PASS THROUGH OR NEARBY
THE REGION. WL GO ABOVE MOS NUMBERS INTO TUESDAY WITH PROGGED 850 MB
TEMPS OF 17-18C STILL SUPPORTING MID-UPR 80S...THEN AIRMASS COOLS
BACK TO 8-9C BY THE END OF THE WEEK UNDER DVLPG UPR TROF. LOOK FOR
MAX TEMPS TO GET BACK INTO THE 60S-70S. MOS IS ACCEPTABLE HERE DAYS
5-7. NOT MUCH ROOM FOR DRY WX NEXT WEEK WITH HGHT FALLS AHEAD OF
DIGGING UPR LOW AND FRONT DROPPING THRU THE REGION. WL CARRY CHC
PRECIP THROUGHOUT. -BREWSTER
&&
.AVIATION (11/18Z - 12/18Z)...
STAGNANT AIRMASS IN PLACE WITH LTL CHANGE NEXT 24 HRS. MAINLY VFR
XPCTD WITH OCNL MVFR VSBY IN HAZE DURG DAYLIGHT HRS. TS ACTIVITY
LOOKS LIMITED FOR MOST OF AREA WITHOUT A SIG TRIGGER MOVG THRU THE
REGION TAFTN...BUT ISOLD TS MOVG ACROSS TERMINALS STILL PSBL THRU
ABT 03Z. XCPT FOR AVP WHERE TS IN VCNTY...WL LEAVE TS OUT OF 18Z TAF
AND AMD AS NECESSARY. IFR OR LOWER VSBY/CIG RESTRICTIONS DUE FG/BR
LIKELY OVERNIGHT WITH VFR RETURNING AFT 13Z. -BREWSTER
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR SULLIVAN COUNTY UNTIL 800 PM.
.PA...FLASH FLOOD WATCH FOR LACKAWANNA, LUZERNE, SOUTHERN WAYNE,
PIKE, AND WYOMING COUNTIES UNTIL 800 PM.
&&
Hazardous weather outlook, Jun 11, 3:35 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 AM EDT SAT JUN 11 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-120900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
435 AM EDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS FROM MID
AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. SEE
PRODUCT ALBSPSBGM FOR DETAILS.
.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
Flash Flood, Wyoming
- When
- June 11, 4:15 PM EST to 6:00 PM EST
- Where
- Wyoming County, Tunkhannock
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -75.950
Heavy rain caused Route 92 near Tunkhannock to be closed. Roads washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2005$3.6 million · F1 · 10 events
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458758.